Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 6, 2007, 10:07 PM CDT for McPherson County, South Dakota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2007, 10:07 PM CDT (03:07 UTC)
- Expired
- Jun 6, 2007, 10:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County McPherson County, SD
The radar
The Aberdeen radar (KABR), 90 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 070307 SVRABR SDC089-070330- /O.NEW.KABR.SV.W.0063.070607T0307Z-070607T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1007 PM CDT WED JUN 6 2007 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA... * UNTIL 1030 PM CDT * AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL MCPHERSON COUNTY...OR 11 MILES EAST OF EUREKA...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN MCPHERSON COUNTY AT 1020 PM CDT THIS IS A DANGEROUS STORM WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR NORTH CENTRAL SOUTH DAKOTA. LAT...LON 4574 9957 4569 9936 4594 9919 4595 9954 $$ ZELTWANGER
1 follow-up statement
000 WWUS53 KABR 070328 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1029 PM CDT WED JUN 6 2007 SDC089-070339- /O.EXP.KABR.SV.W.0061.000000T0000Z-070607T0330Z/ MCPHERSON SD- 1029 PM CDT WED JUN 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCPHERSON COUNTY EXPIRES AT 1030 PM CDT... AT 1028 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE... THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR NORTH CENTRAL SOUTH DAKOTA. LAT...LON 4560 9942 4560 9905 4594 9874 4594 9919 $$ ZELTWANGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:35 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jun 6, 3:35 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 335 PM CDT WED JUN 6 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT FOCUS CONTINUES TO BE ON THUNDERSTORM/SEVERE THUNDERSTORM POTENTIAL ACROSS THE CWA TONIGHT INTO EARLY THURSDAY MORNING. POTENT UPPER LEVEL SYSTEM CONTINUES TO TRACK THROUGH THE CENTRAL/NORTHERN ROCKIES...WITH A LEADING ASSOCIATED SHORTWAVE PUSHING INTO CENTRAL WYOMING. LOW PRESSURE AT THE SURFACE CURRENTLY CENTERED ACROSS WESTERN SOUTH DAKOTA/WESTERN NEBRASKA. STRONG SOUTHERLY/SOUTHEASTERLY FLOW CONTINUES TO SEND WARM AND MOIST AIR NORTHWARD INTO THE CENTRAL AND EASTERN DAKOTAS. AN UPPER LEVEL 100KT JET WILL EJECT NORTHEASTWARD THIS EVENING INTO TONIGHT...WITH THE LEFT-EXIT QUADRANT NOSING INTO THE CENTRAL DAKOTAS BY 00-03Z AND INTO THE EASTERN DAKOTAS BY 06Z TONIGHT HELPING ENHANCE THE UVM THROUGH THE NIGHT. AS THE SFC LOW TRACKS EASTWARD THROUGH THE NIGHT...IT WILL DEEPEN WHICH WILL ALLOW FOR STRONG FLOW AT THE SURFACE THROUGH THE NIGHT. RUC ALSO ADVERTISING CLOSE TO 50-70KT LLJ DEVELOPING ACROSS THE EASTERN DAKOTAS BY LATE EVENING INTO THE OVERNIGHT HOURS. WITH THE STRONG FLOW IN THE LOWER AND MID LEVELS...0-6 KM SHEAR VALUES WILL HOVER AROUND 40KT...WITH SOME LOCATIONS ACROSS CENTRAL SD APPROACHING 60KT BY 06Z TONIGHT. ONLY DRAWBACK TO THUNDERSTORM POTENTIAL IS STRONG CAP CURRENTLY IN PLACE ACROSS THE CWA. 18Z SOUNDINGS FROM KABR AND KUNR INDICATED AROUND 300-500 J/KG OF CINH...AS THE LATE AFTERNOON/EVENING PROGRESSES CAA IN THE MID LEVELS IS EXPECTED TO REDUCE THE STRENGTH OF THE CAP. ALSO...ANY REMAINING CAP SHOULD BE ABLE TO BE ERODED DUE TO THE STRENGTH OF THE UPWARD MOTION EXPECTED WITH THIS SYSTEM. AS THE EXPECTED THUNDERSTORMS PROGRESS ACROSS THE CWA...A TRANSITION TO MORE OF SQUALL LINE TYPE FEATURE IS EXPECTED WITH DAMAGING WINDS BECOMING AN INCREASING THREAT TOWARD LATE EVENING INTO THE OVERNIGHT HOURS. DECENT VEERING IN THE LOW LEVEL WIND PROFILE ALONG WITH STRONG 0-1KM SHEAR SHOW THE THREAT FOR TORNADOES DOES EXIST ACROSS THE ENTIRE CWA...HOWEVER IT IS THE GREATEST ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA WHERE MORE SUPERCELLULAR TYPE THUNDERSTORMS ARE POSSIBLE. AS FOR THE REMAINDER OF THE SHORT TERM...THE UPPER LEVEL SYSTEM CURRENTLY OVER THE ROCKIES WILL CONTINUE TO PUSH THROUGH THE NORTHERN PLAINS...WITH AN ASSOCIATED COLD FRONT SLIDING THROUGH DURING THE DAY. STRONG NORTHWEST WINDS ARE EXPECTED BEHIND THIS FRONT...WITH A POSSIBLE WIND ADVISORY NEEDED FOR THE AFTERNOON INTO THE EARLY EVENING HOURS. H85 WINDS OF 45-50 KT MAY TRANSLATE DOWN TO THE SURFACE GIVING SUSTAINED WINDS OF 25 TO 35 MPH OR HIGHER. LATEST MODEL RUNS ADVERTISE SYSTEM EXITING SLIGHTLY QUICKER THAN PREVIOUSLY THOUGHT...SO DID END POPS EARLIER. OTHERWISE HIGH PRESSURE BUILDS INTO THE REGION FOR FRIDAY INTO FRIDAY NIGHT. .LONG TERM...SATURDAY THROUGH WEDNESDAY THE PRIMARY FORECAST CHALLENGES IN THE LONG TERM REVOLVE MOSTLY AROUND PRECIPITATION CHANCES AND TEMPERATURES. SATURDAY MORNING...500MB FLOW PATTERN IS PRIMARILY ZONAL OVER THE CWA...WITH SPLIT FLOW OVER THE WEST COAST INVOLVING A SLIGHT RIDGE OVER WESTERN CANADA AND A CUTOFF LOW OFF THE SOUTHERN CALIFORNIA COAST. AT THE SURFACE...SURFACE HIGH PRESSURE HAS MOVED EAST AND THE CWA IS IN LIGHT SOUTHERLY SURFACE FLOW WITH A SUBTLE TROUGH THROUGHOUT THE AREA. THE GFS/ECMWF AGREE ON BRINGING AN UPPER LOW JUST OFFSHORE THE QUEEN CHARLOTTE ISLANDS OFF THE BRITISH COLUMBIA COAST SATURDAY AND SATURDAY NIGHT...BEFORE DIVING THE LOW INTO THE PACIFIC NORTHWEST MONDAY INTO TUESDAY. THE ECMWF IS A BIT STRONGER AND FURTHER EAST WITH THIS TROUGH...WITH A 500MB LOW OVER NORTHWEST MONTANA WHILE THE GFS KEEPS THE TROUGH CENTER MORE OVER SOUTHEAST CANADA AT THE SAME TIME. THIS IS PRETTY DIVERGENT FROM THE 06Z GFS RUN...IN WHICH THE GFS WAS MOVING THE TROUGH THROUGH FASTER THAN THE 00Z ECMWF. IN THE MEANTIME...A LONG WAVE TROUGH DEVELOPS OVER THE WESTERN UNITED STATES WITH THIS CWA PRIMARILY IN WEST/SOUTHWEST FLOW BECOMING MORE SOUTHWESTERLY BY TUESDAY MORNING. LEE SURFACE PRESSURE DEVELOPS SUNDAY OVER THE WESTERN PLAINS IN RESPONSE TO THIS LONG WAVE TROUGH. WITH CURRENT PROJECTED SLOW/STATIONARY MOVEMENT OF THE TROUGH...SURFACE LOW PRESSURE REMAINS VIRTUALLY PARKED OVER THE CENTRAL THIRD OF THE COUNTRY THROUGHOUT THE WEEK...LEAVING EXTENDED CHANCES OF RAIN AND THUNDERSTORMS THROUGHOUT THE WEEK. THE GFS DEPICTS SEVERAL WAVES MOVING NORTH DURING THE TIME PERIOD...WHILE KEEPING THE GENERAL AREA OF LOW PRESSURE OVER THE PLAINS. THIS SETUP WILL HAVE TO BE MONITORED IN LATER FORECAST PACKAGES AS THIS COULD BE A SETUP FOR HEAVY RAIN CHANCES OVER AREAS OF THE PLAINS. TEMPERATURE WISE...AS SOUTHERLY FLOW SETS UP SATURDAY/SUNDAY ON THE BACKSIDE OF THE EXITING HIGH PRESSURE AND IN ADVANCE OF THE LOW PRESSURE IN THE WESTERN PLAINS...WARM AND HUMID AIR IS SET TO ADVANCE NORTHWARD INTO THE AREA. NEW 12Z GFS MODEL 850MB TEMPERATURE PROGS/MEX GUIDANCE SUGGEST A MUCH WARMER SETUP THAN PREVIOUS RUNS...HOWEVER...SINCE THIS RUN IS MUCH SLOWER AND NOW MORE IN LINE WITH THE 00Z ECMWF AND 00Z/12Z CANADIAN MODEL RUNS ON THE TROUGH DIGGING INTO THE NORTHWEST...THIS POTENTIAL COULD BE REALIZED. RAISED TEMPERATURES INTO NEXT WEEK BUT DID NOT GO NEARLY AS HIGH AS THE NEW 12Z MEX GUIDANCE...WHICH IS INDICATING HIGHS 90-95F ACROSS THE AREA BY MONDAY WITH 850MB TEMPERATURES HOVERING AROUND 24-26C LATE SUNDAY THROUGH LATE TUESDAY. && .AVIATION... THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE EARLY EVENING HOURS WEST OF THE MISSOURI RIVER...AND THEN TRACK EASTWARD ACROSS THE REST OF THE CWA DURING THE LATE EVENING AND OVERNIGHT HOURS. SEVERE WEATHER IS ANTICIPATED ACROSS MUCH OF THE REGION AFTER 00Z. AREAS OUTSIDE OF THUNDERSTORMS WILL REMAIN VFR...HOWEVER...STRONG WINDS ARE EXPECTED TO CONTINUE THROUGHOUT THE NIGHT...WELL INTO THURSDAY FOR THE ENTIRE REGION. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...ALBRECHT LONG TERM...ECKSTEIN AVIATION...ECKSTEIN
Hazardous weather outlook, Jun 6, 4:38 AM CDT, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 438 AM CDT WED JUN 6 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-070945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 438 AM CDT WED JUN 6 2007 /338 AM MDT WED JUN 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL MOVE EAST ACROSS THE DAKOTAS THIS EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS ARE LIKELY ACROSS WESTERN SOUTH DAKOTA LATE THIS AFTERNOON...MOVING INTO PARTS OF CENTRAL SOUTH DAKOTA THIS EVENING. LARGE HAIL AND STRONG WINDS ARE POSSIBLE...ALONG WITH A FEW TORNADOES. THE SEVERE THREAT WILL SHIFT EAST OVERNIGHT TOWARDS THE JAMES RIVER VALLEY AND POINTS EAST. STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS...ALTHOUGH AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. CHANCES FOR THUNDERSTORMS ALSO EXIST LATE THIS WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NECESSARY ACROSS EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA AFTER SUNSET AND CONTINUING THROUGH THE OVERNIGHT HOURS. TT
In the hours before
Local storm report, Jun 6, 7:58 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
758 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST RELIANCE 43.88N 99.60W
06/06/2007 E60 MPH LYMAN SD EMERGENCY MNGR
&&
JAZLocal storm report, Jun 6, 8:23 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
823 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 3 NW MISSION RIDGE 44.72N 100.83W
06/06/2007 M65 MPH STANLEY SD CO-OP OBSERVER
&&
JAZLocal storm report, Jun 6, 9:23 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
923 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 8 N GLENHAM 45.65N 100.27W
06/06/2007 E0.88 INCH CAMPBELL SD CO-OP OBSERVER
&&
NWSLocal storm report, Jun 6, 9:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
959 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL CRAVENS CORNER 45.45N 98.93W
06/06/2007 M1.00 INCH EDMUNDS SD LAW ENFORCEMENT
NICKEL AND QUARTER SIZE HAIL WITH 40 TO 45 MPH WINDS.
&&
JAZThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:01 PM CDT | Severe Thunderstorm Warning | ABR | Jones, Stanley | 29 min |
| Jun 6, 7:06 PM CDT | Severe Thunderstorm Warning | ABR | Jones, Lyman | 54 min |
| Jun 6, 8:07 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter | 38 min |
| Jun 6, 8:16 PM CDT | Severe Thunderstorm Warning | ABR | Potter, Sully | 44 min |
| Jun 6, 8:35 PM CDT | Severe Thunderstorm Warning | ABR | Dewey | 25 min |
| Jun 6, 8:40 PM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey, Walworth | 50 min |
| Jun 6, 8:58 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, Faulk, Potter, Walworth | 32 min |
| Jun 6, 9:02 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Dewey | 43 min |
| Jun 6, 9:11 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Walworth | 39 min |
| Jun 6, 9:41 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 49 min |
| Jun 6, 9:53 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 43 min |
| Jun 6, 10:15 PM CDT | Severe Thunderstorm Warning | ABR | Day | 30 min |
| Jun 7, 4:15 AM CDT | Wind Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 17 hr |
| Jun 7, 10:30 AM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Spink | 20 min |
| Jun 7, 12:06 PM CDT | Severe Thunderstorm Warning | ABR | Day | 36 min |
| Jun 7, 12:26 PM CDT | Severe Thunderstorm Warning | ABR | Day, Marshall, Roberts | 64 min |
| Jun 7, 12:37 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 8 min |
| Jun 7, 12:46 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 59 min |
| Jun 7, 1:06 PM CDT | Tornado Warning | ABR | Roberts | 24 min |
| Jun 7, 1:09 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Day, Grant, Roberts | 43 min |
| Jun 7, 1:41 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 19 min |
| Jun 7, 1:47 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 34 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.